Alert archive / Puerto Rico / Areal Flood Warnings in 2016

Areal Flood Warning 13, NWS JSJ

October 29, 2016

NWS JSJ issued this areal flood warning at Oct 29, 2016, 2:07 PM CDT. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 29, 2016, 2:07 PM CDT (19:07 UTC)
Expired
Oct 29, 2016, 8:00 PM CDT
In force
6 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 110 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 29, 8:04 PM CDTFLOODMoca, PRHIGHWAY 110 FLOODED, BO. MARIAS 1, SECTOR EL COCO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted.

908 
WGCA42 TJSJ 291907
FLWSJU

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
307 PM AST SAT OCT 29 2016

PRC003-005-099-131-300100-
/O.NEW.TJSJ.FA.W.0013.161029T1907Z-161030T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN SEBASTIAN PR-AGUADA PR-AGUADILLA PR-MOCA PR-
307 PM AST SAT OCT 29 2016

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLOOD WARNING FOR...
  SAN SEBASTIAN MUNICIPALITY IN PUERTO RICO...
  AGUADA MUNICIPALITY IN PUERTO RICO...
  AGUADILLA MUNICIPALITY IN PUERTO RICO...
  MOCA MUNICIPALITY IN PUERTO RICO...

* UNTIL 900 PM AST

* AT 301 PM AST...EMERGENCY MANAGEMENT OFFICIALS REPORTED
  THUNDERSTORMS WITH HEAVY RAIN IN SAN SEBASTIAN. THE HEAVY RAIN IS
  CAUSED THE GUATEMALA RIVER TO FLOOD AND ALSO CAUSED THE CULEBRINAS
  RIVER TO GO OUT OF ITS BANKS IN SAN SEBASTIAN AND IS EXPECTED TO
  CONTINUE TO FLOOD DOWNSTREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. ALL
INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.

&&

LAT...LON 1835 6692 1828 6693 1838 6722 1839 6719
      1840 6719 1841 6717 1843 6715

$$

JJA

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Oct 29, 1:25 PM CDT, 42 minutes earlier.

Area forecast discussion, Oct 29, 1:25 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
225 PM AST Sat Oct 29 2016

.SYNOPSIS...
A mid-upper level high pressure will persist over the region
through at least Monday. The ridge will erode over the area
through the upcoming work week, when a mid-upper level trough
amplified over the region. The mid-upper level trough is expected
to linger through the work week. At low levels...a south easterly
wind flow is expected to prevailed until Sunday, when winds are
expected shift more from the south. A surface low pressure is
expected to linger across the area between Tuesday and Thursday.
This surface low along with the trofiness aloft will produce
enough instability to enhance in the development of showers and
thunderstorms each day.

&&

.DISCUSSION...
A broad mid to upper level high continues to influence the local
weather conditions. However, plenty of moisture combined with
local effects and diurnal heating is resulting in showers and
thunderstorms. This activity should be focused across the
interior, west and north sections of Puerto Rico. Urban and small
stream flooding are likely due to the already saturated soils and
slow moving showers and thunderstorms. In addition, pedestrians
and motorist should remain alert to rapid rising of water levels
and ponding of water on roadways and heed to any road closures.

The San Juan Metro area can expect showers and maybe locally
induced isolated thunderstorms. Although, the U.S. Virgin Islands
should continue to see a mixture of Sunshine and clouds during
the rest of the day, showers can be expected downwind from the
islands.

Ridge aloft will erode next workweek as a broad upper level
trough develops across the tropical Atlantic and into the
Caribbean basin. In addition, a surface low pressure is expected
to linger across the islands between Tuesday and Thursday. This
will result in deep tropical moisture pooling across the forecast
area Tuesday-Thursday with a rainy weather pattern possible.

&&

.AVIATION...
MVFR conds will remain possible at PR and USVI TAF sites till
29/22z as locally induced SHRA/ isolated TSRA prevails across the
area. Elsewhere, VFR conds expected. ESE winds around 10 knots
with sea breeze variations till 29/22z becoming light and variable
overnight.

&&

.MARINE...There is a moderate to high risk of rip currents along
the north coastline of Puerto Rico and the Northern U.S. Virgin
Islands. Small boat operators should exercise caution across the
Atlantic waters due to seas up to 6 feet. Elsewhere, seas up to 5
feet and seas below 18 knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  90  77  88 /  20  30  20  40
STT  77  87  77  87 /  30  30  20  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk until 6 PM AST this evening for North
     Central-Northwest-San Juan and Vicinity-Western Interior.

VI...None.
AM...None.
&&

23/27
Hazardous weather outlook, Oct 29, 5:16 AM CDT, 8 hours 51 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
426 AM AST SABADO 29 DE OCTUBRE DE 2016

AMZ710>745-PRZ001>013-291000-
SAN JUAN Y VECINDAD-NORESTE-SURESTE-ESTE INTERIOR-
NORTE CENTRAL-CENTRAL INTERIOR-PONCE Y VECINDAD-NOROESTE-
OESTE INTERIOR-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES-
AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE-
426 AM AST SABADO 29 DE OCTUBRE DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA
PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO.

.DIA UNO...HOY Y ESTA NOCHE

.TRONADAS...PROBABILIDAD DE TRONADAS CON LLUVIA FUERTE Y RAFAGAS DE
VIENTOS BREVES ESTA TARDE A TRAVES DE PORCIONES DEL CENTRO INTERIOR
Y NOROESTE DE PUERTO RICO ASI COMO PORCIONES DEL AREA METROPOLITANA
DE SAN JUAN.

.INUNDACIONES...LLUVIAS FUERTES PUDIERAN RESULTAR EN INUNDACIONES
URBANAS Y DE RIACHUELOS.

.OLAS...OLEAJE PICADO HASTA 6 PIES SE ESPERA A TRAVES DE LAS AGUAS
DEL ATLANTICO.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO ALTO DE CORRIENTES
SUBMARINAS PARA LA MAYORIA DE LAS PLAYAS DEL NORTE DE PUETO RICO Y
UN RIESGO MODERADO PARA LAS PLAYAS DEL NORTE DE CULEBRA Y VIEQUES.

.DIAS DOS HASTA SIETE...DOMINGO A VIERNES

RIESGO MODERADO A ALTO DE CORRIENTES SUBMARINAS CONTINUARA A LO
LARGO DE LAS COSTAS DEL ATLANTICO DURANTE LOS PROXIMOS DIAS. SE
PUEDEN ESPERAR CONDICIONES LLUVIOSAS LA PROXIMA SEMANA A MEDIDA QUE
UNA VAGUADA Y HUMEDAD AMPLIA PREVALEZCAN A TRAVES DEL AREA.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE
INVITA A LOS OBSERVADORES A REPORTAR INUNDACIONES Y CORRIENTES
SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.

AMZ715-725-VIZ001-002-300830-
SAN TOMAS SAN JOHN E ISLAS ADYACENTES-SANTA CRUZ-
AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES
DEL CARIBE-
426 AM AST SABADO 29 DE OCTUBRE DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA
LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES.

.DIA UNO...HOY Y ESTA NOCHE

.OLAS...OLEAJE PICADO HASTA 6 PIES A TRAVES DE LAS AGUAS DEL
ATLANTICO.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS A LO LARGO DE LAS COSTAS DEL ATLANTICO DE SAN THOMAS Y
SANTA CRUZ.

.DIAS DOS HASTA SIETE...DOMINGO A VIERNES

RIESGO MODERADO DE CORRIENTES SUBMARINAS CONTINUARA A LO LARGO DE
LAS COSTAS DEL ATLANTICO DURANTE LOS PROXIMOS DIAS. SE ESPERAN
CONDICIONES LLUVIOSAS DURANTE LA PROXIMA SEMANA A MEDIDA QUE UNA
VAGUADA Y HUMEDAD AMPLIA PREVALEZCAN A TRAVES DEL AREA.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE
INVITA A LOS OBSERVADORES A REPORTAR CORRIENTES SUBMARINAS AL
SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.

In the hours before

Special weather statement, Oct 29, 12:16 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
116 PM AST SAT OCT 29 2016

PRZ001-005-006-291815-
NORTH CENTRAL-SAN JUAN AND VICINITY-CENTRAL INTERIOR-
116 PM AST SAT OCT 29 2016

...A STRONG THUNDERSTORM WILL AFFECT TOA ALTA...VEGA BAJA...DORADO...
AND TOA BAJA...MUNICIPALITIES...

AT 114 PM AST A STRONG THUNDERSTORM WAS LOCATED OVER OVER TOA ALTA
AND MOVING NORTHWEST AT 5 TO 10 MPH. WINDS IN EXCESS OF 30 MPH ARE
POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH
THIS THUNDERSTORM AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 1847 6625 1846 6622 1846 6619 1832 6620
      1832 6623 1833 6624 1834 6629 1837 6630
      1837 6634 1836 6634 1840 6643 1849 6641
TIME...MOT...LOC 1714Z 134DEG 13KT 1840 6626

CAM
Special weather statement, Oct 29, 12:19 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
119 PM AST SAT OCT 29 2016

PRZ005-009-291830-
NORTH CENTRAL-WESTERN INTERIOR-
119 PM AST SAT OCT 29 2016

...STRONG THUNDERSTORMS AFFECTING UTUADO AND ARECIBO
MUNICIPALITIES...

AT 116 PM AST...STRONG THUNDERSTORMS WITH TORRENTIAL RAINFALL...
FREQUENT LIGHTNING AND GUSTY WINDS WILL CONTINUE TO AFFECT UTUADO
AND ARECIBO THE NEXT HOUR OR SO. EXERCISE CAUTION.

TORRENTIAL RAINFALL IS OCCURRING AND MAY CAUSE LOCALIZED FLOODING.DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 1831 6663 1829 6660 1826 6661 1825 6663
      1822 6664 1819 6666 1823 6670 1824 6675
      1826 6678 1825 6681 1831 6681 1832 6676
      1844 6676 1843 6659 1834 6661
TIME...MOT...LOC 1719Z 180DEG 0KT 1827 6669

OMS
Special weather statement, Oct 29, 12:35 PM CDT, 1 hour 32 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
116 PM AST SABADO 29 DE OCTUBRE DE 2016

PRZ001-005-006-291815-
NORTE CENTRAL-SAN JUAN Y VECINDAD-CENTRAL INTERIOR-
116 PM AST SABADO 29 DE OCTUBRE DE 2016

...UNA TRONADA FUERTE AFECTARA LOS SIGUIENTES MUNICIPIOS...TOA
ALTA...VEGA BAJO...DORADO Y TOA BAJA...

A LAS 1:14 PM AST...UNA FUERTE TRONADAS ESTABA LOCALIZADA SOBRE TOA
ALTA Y MOVIENDOSE HACIA EL NOROESTE ENTRE 5 A 10 MPH. VIENTOS EN
EXCESO DE 30 MPH SON POSIBLES CON ESTA TORMENTA.

LLUVIAS TORRENCIALES ESTAN OCURRIENDO CON ESTA TORMENTA Y PODRIAN
CAUSAR INUNDACIONES LOCALIZADAS. NO INTENTE CONDUCIR SU VEHICULO A
TRAVES DE CARRETERAS INUNDADAS.

RAYOS FRECUENTES DE NUBE A SUELO ESTAN OCURRIENDO CON ESTA TRONADA.
LOS RAYOS PUEDEN CAER A 10 MILLAS DE DISTANCIA DE UNA TRONADA.
BUSQUE REFUGIO SEGURO DENTRO DE UN EDIFICIO O VEHICULO.

ESTA TORMENTA PODRIA INTENSIFICARSE...ASEGURESE DE PRESTAR ATENCION
A LAS EMISORAS DE RADIO Y ESTACIONES DE TV LOCALES...PARA MAS
INFORMACION Y POSIBLES COMUNICADOS DEL SERVICIO NACIONAL DE
METEOROLOGIA.

CAM/ICOLONPAGAN
Special weather statement, Oct 29, 12:36 PM CDT, 1 hour 31 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
119 PM AST SABADO 29 DE OCTUBRE DE 2016

PRZ005-009-291830-
NORTE CENTRAL-OESTE INTERIOR-
119 PM AST SABADO 29 DE OCTUBRE DE 2016

...UNA TRONADA FUERTE AFECTARA LOS SIGUIENTES MUNICIPIOS...UTUADO Y
ARECIBO...

A LAS 1:16 PM AST...UNA FUERTE TRONADA CON LLUVIAS
TORRENCIALES...RAYOS FRECUENTES Y VIENTOS EN RAFAGA CONTINUARAN
AFECTANDO A UTUADO Y ARECIBO EN LA PROXIMA HORA O MAS. FAVOR DE
EJERCER PRECAUCION.

LLUVIAS TORRENCIALES ESTAN OCURRIENDO CON ESTA TORMENTA Y PODRIAN
CAUSAR INUNDACIONES LOCALIZADAS. NO INTENTE CONDUCIR SU VEHICULO A
TRAVES DE CARRETERAS INUNDADAS.

RAYOS FRECUENTES DE NUBE A SUELO ESTAN OCURRIENDO CON ESTA TRONADA.
LOS RAYOS PUEDEN CAER A 10 MILLAS DE DISTANCIA DE UNA TRONADA.
BUSQUE REFUGIO SEGURO DENTRO DE UN EDIFICIO O VEHICULO.

OMS/ICOLONPAGAN
Special weather statement, Oct 29, 12:54 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
154 PM AST SAT OCT 29 2016

PRZ007-009>011-291845-
SOUTHWEST-PONCE AND VICINITY-MAYAGUEZ AND VICINITY-WESTERN INTERIOR-
154 PM AST SAT OCT 29 2016

...A STRONG THUNDERSTORM WILL AFFECT THE WEST AND NORTHWEST PUERTO
RICO...

AT 152 PM AST A STRONG THUNDERSTORM WAS LOCATED OVER MAYAGUEZ, LAS
MARIAS, MARICAO AND ANASCO. THE STORM IS NEARLY STATIONARY. WINDS IN
EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 1839 6702 1839 6700 1838 6695 1838 6694
      1836 6690 1811 6683 1813 6714 1817 6718
      1820 6715 1821 6715 1823 6717 1829 6719
      1830 6723 1846 6706
TIME...MOT...LOC 1752Z 000DEG 0KT 1823 6705

CAM
Special weather statement, Oct 29, 1:21 PM CDT, 46 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
154 PM AST SABADO 29 DE OCTUBRE DE 2016

PRZ007-009>011-291845-
SUROESTE-PONCE Y VECINDAD-MAYAGUEZ Y VECINDAD-OESTE INTERIOR-
154 PM AST SABADO 29 DE OCTUBRE DE 2016

...UNA TRONADA FUERTE AFECTARA LOS SIGUIENTES MUNICIPIOS DEL
OESTE Y NOROESTE DE PUERTO RICO...

A LAS 1:52 PM AST...UNA FUERTE TRONADA FUE LOCALIZADA SOBRE
MAYAGUEZ...LAS MARIAS...MARICAO Y ANASCO CASI ESTACIONARIA.
VIENTOS EN EXCESO DE 30 MPH SON POSIBLES CON ESTA TRONADA.

LLUVIAS TORRENCIALES ESTAN OCURRIENDO CON ESTA TORMENTA Y PODRIAN
CAUSAR INUNDACIONES LOCALIZADAS. NO INTENTE CONDUCIR SU VEHICULO A
TRAVES DE CARRETERAS INUNDADAS.

RAYOS FRECUENTES DE NUBE A SUELO ESTAN OCURRIENDO CON ESTA TRONADA.
LOS RAYOS PUEDEN CAER A 10 MILLAS DE DISTANCIA DE UNA TRONADA.
BUSQUE REFUGIO SEGURO DENTRO DE UN EDIFICIO O VEHICULO.

ESTA TORMENTA PODRIA INTENSIFICARSE...ASEGURESE DE PRESTAR ATENCION
A LAS EMISORAS DE RADIO Y ESTACIONES DE TV LOCALES...PARA MAS
INFORMACION Y POSIBLES COMUNICADOS DEL SERVICIO NACIONAL DE
METEOROLOGIA.

CAM/ACOTTO

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 8:23 PM CDTRip Current StatementJSJ21 hr
Oct 29, 11:33 AM CDTAreal Flood AdvisoryJSJ117 min
Oct 29, 11:48 AM CDTAreal Flood AdvisoryJSJ4 hr
Oct 29, 12:04 PM CDTAreal Flood AdvisoryJSJ4 hr
Oct 29, 12:13 PM CDTAreal Flood AdvisoryJSJ2 hr
Oct 29, 12:16 PM CDTSpecial Weather StatementJSJ59 min
Oct 29, 12:19 PM CDTSpecial Weather StatementJSJ71 min
Oct 29, 12:44 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 29, 12:53 PM CDTAreal Flood AdvisoryJSJ2 hr
Oct 29, 12:54 PM CDTSpecial Weather StatementJSJ51 min
Oct 29, 1:24 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 29, 1:47 PM CDTFlash Flood WarningJSJ3 hr
Oct 29, 2:37 PM CDTAreal Flood WarningJSJ6 hr
Oct 29, 4:48 PM CDTAreal Flood WarningJSJ14 hr

Nearby

Areal Flood Warnings in Puerto Rico, 2016Every areal flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.